Alert archive / Missouri / Areal Flood Warnings in 2017
Areal Flood Warning 13, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Apr 22, 2017, 1:49 AM CDT for 8 counties in Missouri. It was in force for 18 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2017, 1:49 AM CDT (06:49 UTC)
- Expired
- Apr 22, 2017, 7:45 PM CDT
- In force
- 18 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Douglas County, MO, Howell County, MO, Oregon County, MO, Ozark County, MO, Shannon County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 3:00 AM CDT | FLASH FLOOD | Pine Crest, MO | EXCESSIVE RAINFALL LED TO FLASH FLOODING ALONG THE UPPER JACKS FORK RIVER ACROSS MUCH OF SOUTHEAST TEXAS COUNTY AND WESTERN SHANNON COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 472 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
584
WGUS43 KSGF 220649
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
149 AM CDT SAT APR 22 2017
MOC067-091-149-153-203-215-225-229-230045-
/O.NEW.KSGF.FA.W.0013.170422T0649Z-170423T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ozark MO-Shannon MO-Webster MO-Douglas MO-Wright MO-Howell MO-
Texas MO-Oregon MO-
149 AM CDT SAT APR 22 2017
The National Weather Service in Springfield has issued a
* Flood Warning for Small Streams in...
Ozark County in southwestern Missouri...
Shannon County in south central Missouri...
Webster County in southwestern Missouri...
Douglas County in southwestern Missouri...
Wright County in southwestern Missouri...
Howell County in south central Missouri...
Texas County in south central Missouri...
Oregon County in south central Missouri...
* Until 745 PM CDT Saturday
* At 144 AM CDT, the Department of Transportation reported that
numerous low water crossings were flooded across the area due
to recent heavy rainfall. This flooding will continue
throughout the day on Saturday.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flooding.
This warning includes but is not limited to the following low water
crossings...
Route E north of Highway 38 at The Gasconade River...
Route FF at Hunter Creek east of Ava...
Route H, 3 miles east of Winona...
Route FF at Turkey Creek east of Ava...
and Highway 142 at The Spring River west of Lanton.
This Areal Flood Warning for Small Streams will replace the Flash
Flood Warning for Ozark, Shannon, Douglas, Wright, Howell, Texas,
and Oregon Counties once it expires at 615 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 3680 9277 3681 9291 3708 9290 3709 9306
3748 9307 3747 9225 3760 9225 3760 9176
3743 9174 3741 9118 3726 9116 3714 9102
3709 9102 3708 9122 3683 9123 3682 9111
3650 9113 3650 9277
$$
Schaumann3 follow-up statements
156
WGUS83 KSGF 221121
FLSSGF
Flood Statement
National Weather Service Springfield MO
621 AM CDT SAT APR 22 2017
MOC067-091-149-153-203-215-225-229-230045-
/O.CON.KSGF.FA.W.0013.000000T0000Z-170423T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ozark MO-Shannon MO-Webster MO-Douglas MO-Wright MO-Howell MO-
Texas MO-Oregon MO-
621 AM CDT SAT APR 22 2017
...A FLOOD WARNING FOR SMALL STREAMS REMAINS IN EFFECT UNTIL 745 PM
CDT SATURDAY FOR OZARK...SHANNON...WEBSTER...DOUGLAS...WRIGHT...
HOWELL...TEXAS AND OREGON COUNTIES...
The Department of Transportation continued to report flooding across
the warned area due to recent heavy rainfall.
Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flooding.
This warning includes but is not limited to the following low water
crossings...
Route E north of Highway 38 at The Gasconade River...
Route FF at Hunter Creek east of Ava...
Route H, 3 miles east of Winona...
Route FF at Turkey Creek east of Ava...
and Highway 142 at The Spring River west of Lanton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3680 9277 3681 9291 3708 9290 3709 9306
3748 9307 3747 9225 3760 9225 3760 9176
3743 9174 3741 9118 3726 9116 3714 9102
3709 9102 3708 9122 3683 9123 3682 9111
3650 9113 3650 9277
$$
Schaumann697
WGUS83 KSGF 221124 CCA
FLSSGF
Flood Statement
National Weather Service Springfield MO
624 AM CDT SAT APR 22 2017
MOC067-091-149-153-203-215-225-229-230045-
/O.COR.KSGF.FA.W.0013.000000T0000Z-170423T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ozark MO-Shannon MO-Webster MO-Douglas MO-Wright MO-Howell MO-
Texas MO-Oregon MO-
624 AM CDT SAT APR 22 2017
...A FLOOD WARNING FOR SMALL STREAMS REMAINS IN EFFECT UNTIL 745 PM
CDT SATURDAY FOR OZARK...SHANNON...WEBSTER...DOUGLAS...WRIGHT...
HOWELL...TEXAS AND OREGON COUNTIES...
The Department of Transportation continued to report flooding across
the warned area due to recent heavy rainfall. Numerous low water
crossings remain flooded and impassible.
Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flooding.
This warning includes but is not limited to the following low water
crossings...
Route E north of Highway 38 at The Gasconade River...
Route FF at Hunter Creek east of Ava...
Route H, 3 miles east of Winona...
Route FF at Turkey Creek east of Ava...
and Highway 142 at The Spring River west of Lanton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3680 9277 3681 9291 3708 9290 3709 9306
3748 9307 3747 9225 3760 9225 3760 9176
3743 9174 3741 9118 3726 9116 3714 9102
3709 9102 3708 9122 3683 9123 3682 9111
3650 9113 3650 9277
$$
Schaumann281
WGUS83 KSGF 222005
FLSSGF
Flood Statement
National Weather Service Springfield MO
305 PM CDT SAT APR 22 2017
MOC067-091-149-153-203-215-225-229-230045-
/O.CON.KSGF.FA.W.0013.000000T0000Z-170423T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ozark MO-Shannon MO-Webster MO-Douglas MO-Wright MO-Howell MO-
Texas MO-Oregon MO-
305 PM CDT SAT APR 22 2017
...A FLOOD WARNING FOR SMALL STREAMS REMAINS IN EFFECT UNTIL 745 PM
CDT FOR OZARK...SHANNON...WEBSTER...DOUGLAS...WRIGHT...HOWELL...TEXAS
AND OREGON COUNTIES...
At 304 PM CDT, the Department of Transportation reported flooding
across the warned area. Numerous low water crossings and low lying
roadways are flooded and impassable to motorists due to heavy rain
that fell yesterday.
Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flooding.
Locations in the warning include...
West Plains... Current River State Park...
Grand Gulf State Park... Marshfield...
Mountain Grove... Licking...
Rogersville... Ava...
Mountain View... Thayer...
Willow Springs... Cabool...
Houston... Seymour...
Winona... Mansfield...
Alton... Fordland...
Gainesville... Dawson...
This warning includes but is not limited to the following low water
crossings...
Route E north of Highway 38 at The Gasconade River...
Route FF at Hunter Creek east of Ava...
Route H, 3 miles east of Winona...
Route FF at Turkey Creek east of Ava...
and Highway 142 at The Spring River west of Lanton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 3680 9277 3681 9291 3708 9290 3709 9306
3748 9307 3747 9225 3760 9225 3760 9176
3743 9174 3741 9118 3726 9116 3714 9102
3709 9102 3708 9122 3683 9123 3682 9111
3650 9113 3650 9277
$$
CramerWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Apr 21, 11:50 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 21, 11:50 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1150 PM CDT Fri Apr 21 2017
.SYNOPSIS...
Issued at 217 PM CDT Fri Apr 21 2017
Overnight heavy rainfall set the stage for flooding and flash
flooding which has occurred with the steady moderate to heavy
rainfall with round 2 which started moving into the area by mid
morning. Many rivers and streams are in flood or in forecast to
flood. Round 2 of rainfall with embedded thunderstorms was
starting to dissipate quite a bit as seen on radar and warming
cloud tops on IR satellite. Back edge of rain was rapidly
spreading eastward into western MO and will likely have to adjust
pops downward for a bit this afternoon and evening if this trend
continues.
Rainfall chances are not over as the main system is still off to
the west. Forecast focus in the short term will be with timing of
this next wave of rainfall and how much additional rainfall will
occur. Any additional rainfall will exacerbate the flooding issue
already occuring.
&&
.SHORT TERM...(This evening through Saturday)
Issued at 217 PM CDT Fri Apr 21 2017
For the rest of the afternoon...should continue to see the current
round of rain and thunderstorms shift into the eastern Ozarks with
clearing of rainfall from west to east. The main upper wave was
still to the west across western Kansas with surface low pressure
from eastern OK into northeast TX. This will track across AR
tonight with upper energy tracking across the Missouri Ozarks and
southeast Kansas. So, additional rain and embedded thunderstorms
will push into the area this evening and after a brief lull in the
activity, it will ramp up once again. In fact, we are expecting an
additional 1.5 to 2.5 inches of rainfall which will linger through
Saturday. The additional rainfall will continue the flooding risk
through Saturday into Saturday night. Saturday will continue to be
an ugly day for outdoor activities with the lingering rainfall,
highs only in the upper 40s and a breezy northeast wind.
.LONG TERM...(Saturday Night through Friday)
Issued at 217 PM CDT Fri Apr 21 2017
Some lingering light rain or drizzle will continue into Saturday
night as the main upper system shifts across the area. Drier air
will quickly move in behind this system, however river flooding
and areal flooding in low lying areas will likely linger through
at least Saturday night.
A warming trend and clearing will take place on Sunday with a much
drier air mass moving in. There should be plenty of sunshine
Sunday and Monday with highs in the 60s Sunday and 70s on Monday.
After a brief lull in the activity at the onset of next work week,
the remainder of the week will be unsettled with additional
chances of showers and thunderstorms starting as early as Tuesday
night.
The best chance at organized convection will arrive late next week
as a deep trough begins to transition eastward into the plains and
a surface front tracks into the region.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1141 PM CDT Fri Apr 21 2017
The system that brought the rain and storms to the region will
continue to impact the region through the remainder of the
overnight hours and into midday Saturday. Ceilings will remain
IFR overnight with visibilities dropping to MVFR where showers
occur. A slow improving trend will start late Saturday afternoon
into the evening. Surface winds will be gusty at the Springfield
and Joplin terminals around sunrise and through the afternoon.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 7 AM CDT Saturday for MOZ066-077>082-088>098-
101>106.
KS...Flood Watch until 7 AM CDT Saturday for KSZ073-097-101.
&&
SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...HatchHazardous weather outlook, Apr 21, 10:42 PM CDT, 3 hours 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Springfield MO 1042 PM CDT Fri Apr 21 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-230345- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1042 PM CDT Fri Apr 21 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated Flooding risk. Elevated Lightning risk. Limited Non thunderstorm wind risk. DISCUSSION... Showers and perhaps a rumble of thunder will continue through the overnight hours. Rain may be heavy at times. Any additional heavy rainfall may aggravate ongoing flooding across the Missouri Ozarks and far southeast Kansas. Additional rainfall amounts around an inch or so can be expected. Some wind gusts in excess of 30 mph will be possible, mainly over western Missouri into extreme southeast Kansas this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Residual flooding will be possible during much of the day Saturday from the recent heavy rainfall. Our next storm system will set up across the central plains by mid week next week. Additional showers and thunderstorms will be possible during this timeframe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Frye
In the hours before
Local storm report, Apr 21, 8:51 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
851 PM CDT FRI APR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLOOD 2 SSW COMPETITION 37.45N 92.45W
04/21/2017 WRIGHT MO PUBLIC
ROUTE Z IS CLOSED AT ELK CREEK DUE TO
FLOODING.
&&
MGLocal storm report, Apr 21, 8:53 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
853 PM CDT FRI APR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLOOD 4 SSW MANES 37.33N 92.39W
04/21/2017 WRIGHT MO DEPT OF HIGHWAYS
ROUTE E IS CLOSED 1 MILE NORTH OF ROUTE 38
DUE TO FLOODING ALONG THE GASCONADE RIVER.
&&
MGLocal storm report, Apr 21, 8:55 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CDT FRI APR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLOOD 8 SSE MOUNTAIN GROVE 37.04N 92.19W
04/21/2017 DOUGLAS MO DEPT OF HIGHWAYS
ROUTE EE IS CLOSED ABOUT 1 MILE EAST OF
ROUTE AD DUE TO FLOODING ALONG THE NORTH
FORK RIVER.
&&
MGLocal storm report, Apr 21, 9:36 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
936 PM CDT FRI APR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM FLOOD 2 WSW BOSTON 37.40N 94.31W
04/21/2017 BARTON MO DEPT OF HIGHWAYS
ROUTE 126 IS CLOSED ABOUT A QUARTER-MILE
WEST OF I-49 DUE TO FLOODING.
&&Local storm report, Apr 21, 9:38 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
938 PM CDT FRI APR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM FLOOD 1 NE SYCAMORE 36.71N 92.27W
04/21/2017 OZARK MO DEPT OF HIGHWAYS
HIGH WATER OVER STATE HIGHWAY 181 NEAR
BRYANT CREEK. ROAD WAS CLOSED.
&&
MGLocal storm report, Apr 21, 9:39 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
939 PM CDT FRI APR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM FLOOD 1 N JASPER 37.36N 94.30W
04/21/2017 BARTON MO DEPT OF HIGHWAYS
OUTER ROAD 49 CLOSED DUE FLOODING.
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 9:09 PM CDT | Areal Flood Warning | SGF | Jasper | 9 hr |
| Apr 21, 9:13 PM CDT | Areal Flood Warning | SGF | Barry, McDonald, Newton | 9 hr |
| Apr 21, 10:42 PM CDT | Areal Flood Warning | SGF | Christian, Greene, Lawrence, Stone, Taney | 8 hr |
| Apr 22, 12:16 AM CDT | River Flood Warning | SGF | Shannon | 22 hr |
| Apr 22, 2:01 AM CDT | Areal Flood Warning | SGF | Barton, Jasper, McDonald, Newton | 18 hr |
| Apr 22, 2:04 AM CDT | Areal Flood Warning | SGF | Barry, Christian, Greene, Lawrence, Stone, Taney | 18 hr |
| Apr 22, 9:29 AM CDT | River Flood Warning | SGF | Cedar | 37 hr |
| Apr 22, 4:00 PM CDT | River Flood Warning | SGF | Shannon | 31 hr |
Nearby
Areal Flood Warnings in Missouri, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.